I have not had a relapse for three years, the major factor of the ms is the fatigue.
I'm not going to continue the copaxon. I would like to have the ultrasound to see whether or not the circulation of the jugular veins is an issue. I'm trying to find a way to get tested and the then see if Dr. Zamobini's treatment would be a better way to go.
Have been on Copaxone since December 2004 and have not had any new symptoms develop. I have only had about three minor relapses of original symptoms and I have been totally relapse free for two years and four months.
Yes, I get welts that go quickly, and a bruise when I hit a capillary and draw blood. Absolutely no lipotrophy ( I am fanatical about injection rotation). I'm from Australia, the way I do my injections is to have a warm shower, find the spot, pinch up the skin, use autoject at 8mm, and then firmly rub the injected area. The purpose of the massage/rubbing is to disperse the drug into the lymph system as soon as possible. Using a cold pack post injection stops the injection dispersing quickly.
I've found that with MS drugs a number of people appear to have very quick allergic reactions. There is an argument that MS can seriously mess around with the immune system generally - this seems to be the case for some people.
IT is wise to research the drug you are going to take - Copaxone is based on 4 amino acids that are already present in the body in natural form. The drug is delivered in mannitol, found in lots of lollies. To me it seemed to be the least scary of the chemical cocktails offered and it has worked for me.
I am on my 11th month of using Copaxone and have not had any relapse.
BUT My first month on copaxone was murder!! High fever with intermittent chills , extreme fatigue (unlike I had experienced previously), sick to my stomach, headaches and pain throughout my body.
I was going to give up but as I didn't know if it was the drug or a really bad flu , I decided to stick with it and sleep & medicate it out. AS I said it took me a month.
Second month onwards was fine. Just welts and a few signs of lipoatrophy developing now perhaps, not sure need a second opinion. Happy with how my energy levels and improved mobility and fitness is going.
3 weeks ago, I found a 3+cm enlarged lymp node in my right groin. My gyn/uro sent me to a surgical oncologist who feels it is a "reactionary node" perhaps in response to the Copaxone. I've noticed an increase in site reactions - also on the right side. I also appear to be having a mild relapse, with no new symptoms - just a general increase in the regular ones, and severely increased fatigue.
i will be having a ultra sound of the enlarged node to check "it's structure" as per the surgeon. If all looks well, he'll just see me again in 3 months. If it looks suspicious, I'll have a needle biopsy.
I'll also be calling Shared Solutions, and when the results are in meeting with my neuro.
Anyone with similar experiences?
I had the EXACT same reaction!! Been on Copax a little over two years. The lumps in my groins showed up about 6 months after first taking it.
I called Shared Solutions and they put me on hold while they checked with they're "research scientist" to get the data - if this indeed was a side effect. And it WAS. I forgot the % it happened to, but it was a pretty low % of ppl taking Copax.
My neuro told me to go back to my PP just to be on the safe side. He looked at it and told me if I was that worried about it I could get a biopsy done on it.
Yeah, um, nope.. didn't do it... No problem except a little swelling in the groin lymph nodes. I'm not going to worry about it.
Let me know how yours turns out - maybe then after you get your results, I'll have something to worry about -- but I'm hoping I don't, and you don't!!!!!!!!!!!!!!
Started Copaxone only 5 days ago, and so far things are going fine. At time of injection I develop a lump at injection site, and have localized pain that lasts for ~15 minutes. Also, I seem to have a strange taste in my mouth for some time following injection. I wonder if anyone else has noticed this, or if its just me?
Will update when I have more information to share. Hopefully Copaxone works, since I cannot take Rebif. My neurologist suggested that Betaseron might be worth trying as there is a chance that my liver will not react in the same way. Otherwise I suppose I'm left with Tysabri, which was recommended to me initially by one of my neurologists. But I require more long term data before I'm willing to start on that. So far, fortunately, my MS has been only mild tingling, with significant MRI findings, aka more legions than are worth counting. So when weighting risk/benefit it is difficult to justify the risk.
I wondered a bit off topic, but it seemed appropriate to the wider context of my situation with Copaxone, for those interested. Thanks posting all of your experiences.
I started last night with my first injection.... and they're right; the needle doesn't hurt at all! It's the damn medication that stings like a bee!! That added with the soreness and bruising from the injection site today makes me wonder what the next 365 days will bring. I for one, am banking on the oral drug that's slated for FDA approval in September. I already went down the CCSVI road and found no stenosis. This disease is for the birds...
RRMS - dx 06/09
LDN - 4.5mg 06/09-present
Copaxone - 06/10-09/10
Avonex - 06/12-06/12
Late Stage Lyme - 12/10
Too many meds to list!!
Remember, today is the tomorrow you worried about yesterday..
This thread may be helpful for you...jenf wrote:I started last night with my first injection.... and they're right; the needle doesn't hurt at all! It's the damn medication that stings like a bee!! That added with the soreness and bruising from the injection site today makes me wonder what the next 365 days will bring. I for one, am banking on the oral drug that's slated for FDA approval in September. I already went down the CCSVI road and found no stenosis. This disease is for the birds...
Copaxone Sting Reduction Technique
My relapses have been very light, and of course it's easy to start thinking that the copaxone isn't doing anything. However, since I don't know what my experience would've been the past ten years without the copaxone, I trust the research and stay on it.
I was diagnosed with RRMS when I was 19 back in 2006. I started Copaxone right away and have been on it ever since. I am smaller, so I do get irritated that injection sites are more noticable than the rest of me. I often stick to my hips, because there is more fat - however I started to aquire some scar tissue so I have since gone back to the rotation. I have virtually no negative reactions to Copaxone, or side effects.. which made me wonder for a while if I even needed to be taking it, or if it was working. The past few weeks I grew tired of taking it, I got annoyed that I had to inject myself everyday, it seemed like such an inconvenience. However the past few days I have begun to experience more symptoms than normal. We're in the middle of a heat wave.. so I assumed it was the heat getting to me, but I honestly think that not being committed to Copaxone has had a negative affect on me. Now I am sorry that I have not been better about it.. I would absolutely recommend Copaxone.. and say that even though it's an inconvenience and may sting a little, the pay-off is totally worth it!!